The connection between amoxicillin and diarrhea is that one frequently causes the other: diarrhea is one of the most common side effects of amoxicillin treatments. Medical experts usually tell their patients to expect a bit of intestinal trouble when they’re just starting the drug, though in most cases it shouldn’t be anything extreme. People don’t usually need to report their symptoms unless they’re particularly severe. Very watery stools, diarrhea that is bloody, or persistent looseness for more than about a week are all signs that something more serious may be going on, and in these instances people should usually undergo a more thorough evaluation. In most cases, though, patients should keep taking their medication as prescribed unless expressly told not to by a healthcare provider. Amoxicillin is a type of antibiotic drug in the penicillin family that works by targeting and killing certain strains of harmful bacteria. In simple terms, it destroys the shield-like cell wall protecting the bacteria and keeping it together. DD had been on this for an ear infection for 3 days...since it has started, she has had very smelly diarrhea like 3 times a day.. yes she drinks some water but this is just nasty and I am not sure is it a virus or side effect?? I am taking her in on Saturday to see what's up. Anyone else' kid have this response to this medicine before?? Yep, antibiotics will just about always cause loose, stinky stools. Heck, even when I have been on them my kids have had those effects through getting it in the breastmilk. Keep her bottom slathered with diaper cream to protect it from getting burned by the stool and if it turns bright red, chances are yeast is involved. I always ask that they dont give Kennedy Amoxicillin and this is exactly why! Fluconazole dose for oral thrush Fluconazole usp Blood or watery diarrhea is frequently a sign of this sort of infection, and it can be life-threatening if not treated. Treatment Options. There are a number of different options for people experiencing diarrhea after taking amoxicillin; finding the right one usually depends on the severity of the condition as well as a person’s overall health. Doctors give unbiased, trusted information on whether Amoxicillin can cause or treat Diarrhea Dr. Bonuel on amoxicillin watery diarrhea Diarrhea and vomiting is never 'normal.'. Amoxicillin doesn't stop contraceptive pills working, including the combined pill or emergency contraception. However, if amoxicillin makes you vomit or have severe diarrhoea 6 to 8 watery poos in 24 hours for more than 24 hours, your contraceptive pills may not protect you from pregnancy. Look on the pill packet to find out what to do. In healthy people, many different species of bacteria live inside the bowel. Many are harmless or even helpful to the body, but a few have the potential to be aggressive troublemakers. Under normal circumstances, the "bad" bacteria are far outnumbered. So, the bowel's natural ecological balance keeps them under control. This can change dramatically when a person begins treatment with an antibiotic. This is because antibiotics can kill large numbers of the bowel's normal bacteria, altering the delicate balance among the various species. In most cases, the result is only a mild case of short-term diarrhea that goes away quickly after the antibiotic treatment ends. Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Loose stool can be caused by infections, certain foods or drinks, The order of diarrhea and vomiting doesn't predict whether what you have is viral since can present both ways. Should you have bloody diarrhea or fever over 102 F then would go to your doctor. More than likely you have viral gastroenteritis and will run its course over 3 to 5 days. Read more If symptoms has otherwise subsided, can consider a trial of probiotics (kefir that can be found in most supermarket would be fine or you can find fancier brands in Whole Food or natural health stores - try to get the ones in refrigerated section as they tend to contain higher live bacterial counts then the capsules kept at room temperature). Treatment should include clear liquids (with electrolytes! If diarrhea is bloody or foul smelling and fever is 103 or more, see your doctor. Resting the bowel with clear liquids is most important. Drink an electrolyte solution or make one yourself. Otc meds like loperamide, used according to label instructions might be helpful. Read more If you have diarrhea from salmonella, you can take clear liquids and a bland diet until the diarrhea resolves. Normal GI flora was disturbed by the gastroenteritis. Pepto and the other meds are not usually necessary and have some risks. Read more It may not be the "flu" per se, but it sounds like you have a GI bug. You should not take imodium, (loperamide) as it will hold the bacteria in with the stool and cause your body to take extra time to clear it out of your system. If you develop fever, abdominal pain or blood in the stool you should see a doctor right away. Read more See 1 more doctor answer is very common viral infection. Aleve, Advil) or Tylenol (acetaminophen) are also recommended every 6 hours. Usually the condition resolves on its own with home care. Amoxicillin watery diarrhea Antibiotic-associated diarrhea - Symptoms and causes, Amoxicillin watery diarrhea - Answers on HealthTap Cipro nauseaCialis when genericDiflucan and breastfeeding Watery diarrhea is a common sign of infection, but can also be caused by other inflammatory diseases, or cancer-related diagnoses. For most people, watery diarrhea is dangerous only if it causes severe dehydration. Watery Diarrhea Symptoms, Causes & Common Questions Buoy. Amoxicillin antibiotic to treat bacterial infections - NHS. Amoxicillin And Clavulanate Oral Route Precautions - Mayo.. More than five loose stools or episodes of diarrhea per day. High-volume, watery diarrhea. A fever. Abdominal pain or tenderness. Blood or pus in your stool. Prognosis. Overall, the prognosis is excellent. Almost all adults with mild antibiotic-associated diarrhea recover completely without complications. There are a few symptoms for antibiotic-associated diarrhea. Though the side effect from antibiotics is usually mild and could lead to more bowel movements, frequent and watery stool; depending on the individual, it could lead to pains and cramps at the lower abdominal region, lack of desire for food and other substances, slight fever and/or the patient feeling nauseated. How to Prevent Diarrhea While You Take Antibiotics. When you need to take antibiotics to treat a bacterial infection, the last thing you want to do is add more symptoms into the mix.